Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Electronic Research Announcements
Electronic Research Announcements
ISSN 1079-6762

 

The Williams conjecture is false for irreducible subshifts


Authors: K. H. Kim and F. W. Roush
Journal: Electron. Res. Announc. Amer. Math. Soc. 3 (1997), 105-109
MSC (1991): Primary 58F03, 54H20
Published electronically: October 16, 1997
Accompanying material: Maple program
MathSciNet review: 1472090
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that the Williams conjecture is false for irreducible subshifts of finite type using relative sign-gyration numbers defined between different subshifts.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Electronic Research Announcements of the American Mathematical Society with MSC (1991): 58F03, 54H20

Retrieve articles in all journals with MSC (1991): 58F03, 54H20


Additional Information

K. H. Kim
Affiliation: Mathematics Research Group, Alabama State University, Montgomery, AL 36101-0271, and Korean Academy of Science and Technology
Email: kkim@asu.alasu.edu

F. W. Roush
Affiliation: Mathematics Research Group, Alabama State University, Montgomery, AL 36101-0271
Email: froush@asu.alasu.edu

DOI: http://dx.doi.org/10.1090/S1079-6762-97-00032-2
PII: S 1079-6762(97)00032-2
Keywords: Williams conjecture, irreducible subshift of finite type, strong shift equivalence, gyration numbers
Received by editor(s): June 5, 1997
Published electronically: October 16, 1997
Additional Notes: The authors were partially supported by NSF Grants DMS 9024813 and DMS 9405004.
Communicated by: Svetlana Katok
Article copyright: © Copyright 1997 American Mathematical Society